| Catalog Number |
08836981190 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/18/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas e 601 analyzer (serial number: (b)(6).The investigation determined that the elecsys anti-hcv ii assay performed within specifications.Calibration and quality control data were reviewed and found to be within the specified ranges.No instrument alarms were reported, and no pre-analytical issues were identified.The investigation was limited as the patient sample material was not available for further analysis.False positive results can occur with the elecsys anti-hcv ii assay due to its specificity of 99.85%, as stated in the method sheet.A definitive cause for the reported event could not be determined.The customer was advised to follow the method sheet recommendations, including retesting reactive samples in duplicate and confirming results using supplemental methods such as immunoblot or hcv rna detection.
Event or Problem Description
The initial reporter alleged a discrepant positive result for the elecsys anti-hcv ii assay on the cobas 6000 e601 module when compared to a negative result obtained using an abbott assay.The elecsys anti-hcv ii assay generated a positive result, while the abbott assay generated a negative result.